Skip to Content

Pentasa or Mesalamine? What is it and what are the side affects ?

Question is Closed
Report Favorite

Answers (1)

Anonymous

24 Jul 2010

They are the same,

Pentasa (mesalamine) is a prescription medication used to treat ulcerative colitis.

Common Side Effects of Pentasa

Diarrhea
Nausea

Serious Side Effects
Some side effects with Pentasa are potentially serious and should be reported immediately to your Doctor.

Worsening of ulcerative colitis symptoms
Depression
Signs of liver problems, such as:

Yellow eyes or skin (jaundice)
Dark urine
Upper-right abdominal pain (stomach pain)

Decreased urination
Signs of an allergic reaction, including:

Unexplained rash
Hives
Itching
Unexplained swelling
Wheezing
Difficulty breathing or swallowing.


Rare Pentasa Side Effects
.

Votes: +0

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions

Information on Pentasa Suppositories?

Is it advisable to use the Pentasa Suppositories when I have a loose bowel and am passing blood. Also, I have weak stomach, which is easily upset, ...

1 answer 19 Nov 2009

On which name PENTASA is available in INDIAN MEDICAL market?

I am suffering from crohn's deasese.right now i am taking every day 6 pentsa pills.now after some day i will move in INDIA.So i need indian ...

1 answer 22 Feb 2010

What is the difference between pentasa capsules and pentasa tablets?

The capsule is designed to be released into the small intestine, what about the tablets, wouldn't they dissolve much sooner and therefore not ...

1 answer 15 Apr 2010

What are the side effects of Pentasa?

I suffer from chron's disease (made 2 surgeries) since 1995 and since then take pantasa 500 mg (6 tablets / day) what are the side effeects

1 answer 22 Sep 2010

Does Pentasa 500 cause anxiety and severe palpitations ?

Have been on pentasa 500 for 4 months and have suddenly started experiencing major palpitations combined with anxiety ? Anyone else experience the ...

1 answer 26 Sep 2014